Sythroid for thyroid - what should I expect?
- 10 Jul 2005 by pohontas
I am 24, almost 25 years old and recently married. I recently had to go for a physical, where I shared with my doctor that I felt I had put on some weight and that I had been dieting and exercising ( I am a pretty healthy person overall) prior to my wedding and had not been able to lose weight. I was frustrated. He ended up checking my thyroid through a blood test and I received a phone call the next morning that my levels were WAY OFF!! THe nurse told me that my one level, I believe it is the TSH level from everything I've read is supposed to be between 0.2 and 4.2 and that mine was 127!! So, the doctor started me on Synthroid obviously - he started me on 50mcg for 7 days and then 100mcg until my next appointment which is scheduled for August 11.
I was just curious if anyone can tell me how bad my level is and what could be causing it to be so out of whack. I am also wondering what kinds of things I can expect to happen now that I am on this medication. I've noticed the past few days, I have been EXTREMELY tired to the point where I feel like I have lead in my legs and arms and I just need to sleep to get through the day. I am just now starting to feel a little better and like I actually have some energy back. Is this normal and just my body adjusting to such a huge change in hormone levels or should I be concerned?? Any help or advice is greatly appreciated. Thanks!
12 Jul 2005
I have had my thyroid removed and have been on thyroid meds for about a year and a half. Before I was fully back to normal I had been on my meds for about a month. That is one thing that is normal with the thyroid. Being very tired. The only thing I can say is get some extra sleep if you can. I also gained weight and to this day am having trouble getting it off. They say once things are back to normal that you should be able to lose it but its still hard. Just watch what you eat and continue to exercise.
20 Jul 2005
I am 35 and recently diagnosed with hypothyroid too. A TSH of 127 is super high. I have done so much reading about it, and there is a lot of information and differing opinions ... it can be confusing (and I am a nurse). Here is what I would say (as a patient): #1 LEARN AS MUCH AS YOU CAN ABOUT HYPOTHYROIDISM, not to interfere with your doctor's treatment but to be an informed patient-you are your best advocate, #2 have your hypothyroid treated by an Endocrinologist, because the thyroid is no joke and neither is treating it's disorders (I never realized what havoc that one gland could cause in a person's body) - so ask your doctor for a referral or go on your own (depends on your insurance), #3 check out the web for some thyroid forums - they are helpful, #4 if you continue to feel tired/bad (long term) then something is wrong - listen to your body - keep pushing your physician to help you feel well. It can be frustrating. Much luck!
26 Aug 2009
OMG! I am a 40 year old nurse hypothyroid since age 21. Run, don't walk, away from any Dr. who does not give you t3, t4 combination. This will include most endocrinologists. Examples are dessicated porcine thyroid USP, or synthroid & cytomel in combination, or thyrolar. Dessicated thyroid brands are Armour & Naturethroid. You will never get back to your normal energy, personality or normal body weight without the combination! Most Drs are not kind enough to tell you this. It can also massively affect your ability to conceive a child. If you are still on the low dose t4 your Dr prescribed you 3 months ago, You probably are not doing well & maybe they have even got you on an antidepressant. I hope I can save you years of suffering while you are at this time of your life!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I had my Right throid and a cyst remove my blood work show normal but they still put me on synthroid meds should i take it with normal blood work?
2 answers • 31 Oct 2009
I have been on synthroid for 12 years since the total removal of my thyroid. I have weight gain, hair loss(clog drain every time I wash my hair) and ...
1 answer • 26 Mar 2010
... removed 10+ years ago. Since then, taking synthroid to replace the function of the missing thyroid. Since I have no thyroid I dont consider that ...
1 answer • 20 Apr 2011
My thyroid was removed because of cancer. Now two months later I have to stop taking the synthroid for testing. What can I expect?
3 answers • 31 May 2012
... on Armour Thyroid. I've never needed it before as my former ENDO was able to balance me by adjusting the Sythroid alone. But this GP Dr has ...
1 answer • 14 Nov 2014